Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 41, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 27, 2014, 10:58 AM CDT for Calcasieu Parish, Cameron Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2014, 10:58 AM CDT (15:58 UTC)
- Expired
- Jun 27, 2014, 12:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Calcasieu Parish, LA, Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 15 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 986 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
008
WUUS54 KLCH 271558
SVRLCH
LAC019-023-271700-
/O.NEW.KLCH.SV.W.0041.140627T1558Z-140627T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1058 AM CDT FRI JUN 27 2014
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...LAKE CHARLES REGIONAL AIRPORT...WESTLAKE...
NORTH CENTRAL CAMERON PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES GRAND LAKE...
* UNTIL NOON CDT
* AT 1058 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...15 MILES WEST OF GRAND LAKE...
MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HACKBERRY...HEBERTS MARINA AND CARLYSS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
RADAR INDICATED ROTATION WITH THIS STORM. SEVERE THUNDERSTORMS CAN
PRODUCE TORNADOES WITH LITTLE WARNING...AND A TORNADO MAY FORM AT
ANY TIME WITH THIS THUNDERSTORM.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3010 9358 3026 9325 3005 9306 2996 9328
3003 9328 3005 9330 3005 9332 2994 9333
2988 9347
TIME...MOT...LOC 1558Z 242DEG 16KT 3000 9348
$$
RUA1 follow-up statement
751
WWUS54 KLCH 271628
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1128 AM CDT FRI JUN 27 2014
LAC019-023-271700-
/O.CON.KLCH.SV.W.0041.000000T0000Z-140627T1700Z/
CALCASIEU LA-CAMERON LA-
1128 AM CDT FRI JUN 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTH CENTRAL CAMERON AND SOUTH CENTRAL CALCASIEU PARISHES...
AT 1123 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES WEST OF GRAND LAKE..MOVING NORTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HEBERTS
MARINA...CARLYSS...LAKE CHARLES REGIONAL AIRPORT AND WESTLAKE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
RADAR INDICATED ROTATION WITH THIS STORM. SEVERE THUNDERSTORMS CAN
PRODUCE TORNADOES WITH LITTLE WARNING...AND THIS THUNDERSTORM MAY
PRODUCE A TORNADO AT ANY TIME.
&&
LAT...LON 3013 9350 3026 9325 3005 9306 2996 9328
3003 9328 3005 9330 3005 9332 2994 9333
2992 9338
TIME...MOT...LOC 1628Z 243DEG 16KT 3005 9335
$$
RUAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 7:29 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 27, 7:29 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 729 AM CDT FRI JUN 27 2014 .DISCUSSION... FOR THE 12Z TAF PACKAGE. && .AVIATION... ANOTHER ACTIVE DAY OF SHOWERS AND THUNDERSTORMS IS EXPECTED...THOUGH THE USUAL PROBLEM OF TIMING/PLACEMENT PRECLUDES MUCH SPECIFICITY IN THE TAFS. FOR THE SHORT TERM...AREAS OF LIGHT RAIN STRETCH ACROSS MOST OF EAST CENTRAL AND SOUTH CENTRAL LOUISIANA UNDER MAINLY VFR MID LEVEL CLOUDS. KAEX HAS RECENTLY GONE IFR...AND WILL CONTINUE TO MONITOR TRENDS FOR A POSSIBLE AMD. FARTHER SW...AT KBPT AND KLCH...MORE CONVECTIVE SHOWER ACTIVITY IS CURRENTLY MOVING ONSHORE. WILL INCLUDE TEMPO MVFR AT THESE TWO SITES THIS MORNING FOR THIS SHOWER ACTIVITY. FOR ALL SITES...WILL PREVAIL VFR WITH VCTS MID MORNING AT THE I-10 TERMINALS...BY EARLY AFTERNOON KAEX. VFR TONIGHT UNDER MID LEVEL CLOUDS AS CONVECTION WINDS DOWN. 13 && .PREV DISCUSSION... /ISSUED 500 AM CDT FRI JUN 27 2014/ SYNOPSIS... ANOTHER IMPULSE ASSOCIATED WITH THE PERSISTENT TROF ALOFT IS TRANSITING THE NW GULF...PRODUCING YET ANOTHER CONVECTIVE COMPLEX OVER THE COASTAL WATERS AND PORTIONS OF SW LA/SE TX. FOR MUCH OF THE NIGHT...STRONGER STORMS HAVE REMAINED OFFSHORE...WELL SOUTH OF VERMILION BAY...BUT RECENT RADAR TRENDS INDICATE STRENGTHENING CELLS DEVELOPING AND MOVING INLAND ACRS ACADIANA. VERY MOIST AIRMASS PREVAILS OVER THE REGION WITH EVENING SOUNDINGS SHOWING PRECIP WATER VALUES STILL AROUND 2 INCHES. DISCUSSION... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE AGAIN TODAY AS THE UPPER TROF SITS OVER THE REGION. CURRENT CONVECTIVE CLUSTER WILL MOVE EAST OF THE AREA THIS MORNING...WITH ADDITIONAL DEVELOPMENT EXPECTED TOWARD MIDDAY AND INTO THE AFTN. AS HAS BEEN THE CASE THE PAST COUPLE OF DAYS...PINPOINTING THE TIMING/LOCATION OF HIGHEST POPS REMAINS A DIFFICULT TASK. THUS...ONLY MADE SLIGHT ADJUSTMENTS TO INHERITED FCST...SHOWING A GENERAL INCREASING TREND OVER LAND AREAS THIS MORNING...WITH A BROAD SWATH OF LIKELY POPS FOR THE AFTN. AGAIN...GIVEN THE AMPLE MOISTURE OVER THE REGION...HEAVY RAINFALL WILL BE AN ISSUE IN SOME OF THE STORMS THAT DEVELOP TODAY WITH LOCALIZED MINOR FLOODING POSSIBLE. SHOWERS AND THUNDERSTORMS SHOULD DECREASE DURING THE EVENING. THE UPPER TROUGH WILL FINALLY BEGIN TO WEAKEN ON SATURDAY. ENOUGH OF A SHEAR AXIS SHOULD LINGER TO ALLOW FOR SOME SCT CONVECTION AGAIN ON SATURDAY...BUT COVERAGE IS EXPECTED TO BE MUCH LOWER. THROUGH THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT WEEK...UPPER RIDGING WILL BUILD OVER THE AREA. SOME ISOLATED OR WIDELY SCT AFTN SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY...WITH VERY LITTLE IN THE WAY OF PRECIPITATION EXPECTED EARLY NEXT WEEK AS DRIER AIR AND SUBSIDENCE LIMIT CONVECTIVE DEVELOPMENT. A FEW DAYTIME SHOWERS OR STORMS WILL BE POSSIBLE TOWARD THE LATTER PART OF THE WEEK AS THE UPPER RIDGE BEGINS TO WEAKEN. BELOW NORMAL HIGHS ARE EXPECTED AGAIN TODAY DUE TO WIDESPREAD CLOUD AND SHOWER COVERAGE...WITH TEMPERATURES TOPPING OUT IN THE MIDDLE 80S. A GRADUAL WARMING TREND WILL DEVELOP OVER THE WEEKEND AS MOISTURE/CLOUDS DECREASE...WITH HIGHS CLIMBING INTO THE LOWER TO MIDDLE 90S BY EARLY NEXT WEEK. OVERNIGHT LOWS WILL BE NEAR SEASONAL NORMALS THROUGH THE PERIOD. MARINE... HIGH PRES OVER FLA WILL CONTINUE TO RIDGE WEST ACROSS THE GULF OF MEXICO...RESULTING IN A PERSISTENT ONSHORE FLOW. AN INCREASE IN WINDS AND SEAS CAN BE EXPECTED THROUGH SATURDAY AS LOWER PRES DEVELOPS ACRS WRN TX. MODERATE TO STRONG SLY WINDS ARE EXPECTED TO PREVAIL TODAY INTO SATURDAY BUT THEY SHOULD REMAIN BELOW ADVISORY CRITERIA. SHOWERS AND TSTMS CAN BE EXPECTED AGAIN TODAY AS A DISTURBANCE REMAINS OVER THE REGION...WITH RAIN CHANCES DECREASING THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... KLCH 85 75 88 77 / 70 30 40 20 KBPT 86 76 89 77 / 70 30 40 20 KAEX 84 72 89 74 / 70 30 40 20 KLFT 85 75 89 76 / 70 30 50 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC/MARINE...24 AVIATION...13
Hazardous weather outlook, Jun 27, 5:41 AM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 541 AM CDT FRI JUN 27 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 281045- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 541 AM CDT FRI JUN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY...WITH ACTIVITY DIMINISHING DURING THE EVENING. THE MAIN HAZARD ASSOCIATED WITH STORMS WILL BE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL RESULTING IN MINOR FLOODING OF STREETS AND LOW LYING AREAS. ALSO...LOCATIONS THAT HAVE RECEIVED HEAVY RAINFALL THE PAST COUPLE OF DAYS MAY BE ESPECIALLY PRONE TO FLOODING. STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF GUSTY WINDS...BUT WIDESPREAD OR ORGANIZED SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE AGAIN SATURDAY...WITH RAIN CHANCES DECREASING ON SUNDAY. SOME STORMS ON SATURDAY WILL BE CAPABLE OF PRODUCING OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL AND BRIEF GUSTY WINDS. ORGANIZED SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GMZ430-432-435-450-452-455-470-472-475-281045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 541 AM CDT FRI JUN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT STRENGTHENING SOUTHERLY WINDS WILL LEAD TO EXERCISE CAUTION CONDITIONS OVER THE COASTAL WATERS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN ALSO BE EXPECTED. STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO WATER LIGHTNING AND WIND GUSTS TO AROUND 40 KNOTS. IN ADDITION...SOME STORMS COULD CONTAIN VERY HEAVY RAINFALL REDUCING VISIBILITIES TO LESS THAN 1 NM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXERCISE CAUTION CONDITIONS WILL CONTINUE SATURDAY WITH WINDS AND SEAS DECREASING BY SATURDAY NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE SATURDAY...WITH RAIN CHANCES DECREASING ON SUNDAY. OCCASIONAL TO FREQUENT CLOUD TO WATER LIGHTNING STRIKES...GUSTY WINDS AND HEAVY RAINFALL REDUCING VISIBILITIES BELOW 1 NM THE MAIN HAZARDS IN STRONGER STORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 24
In the hours before
Special weather statement, Jun 27, 9:15 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
915 AM CDT FRI JUN 27 2014
LAZ073-TXZ215-271515-
JEFFERSON TX-WEST CAMERON LA-
915 AM CDT FRI JUN 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH...SIGNIFICANT
WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 1015 AM CDT...
AT 914 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF LA BELLE...MOVING NORTH AT
15 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SABINE
PASS...LA BELLE...PORT ACRES...PORT ARTHUR...SOUTHEAST TEXAS REGIONAL
AIRPORT AND GROVES.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2967 9422 2996 9418 2996 9386 2992 9386
2987 9391 2984 9390 2983 9393 2984 9394
2978 9392 2981 9390 2982 9387 2966 9387
2967 9393
RUAThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:21 PM CDT | Areal Flood Advisory | LCH | Saint Landry | 54 min |
| Jun 27, 10:10 AM CDT | Tornado Warning | LCH | Cameron | 50 min |
| Jun 27, 11:05 AM CDT | Special Marine Warning | LCH | 40 min | |
| Jun 27, 11:23 AM CDT | Areal Flood Advisory | LCH | Calcasieu | 112 min |
| Jun 27, 11:53 AM CDT | Special Marine Warning | LCH | 37 min | |
| Jun 27, 11:57 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 63 min |
| Jun 27, 12:34 PM CDT | Special Marine Warning | LCH | 26 min | |
| Jun 27, 12:57 PM CDT | Flash Flood Warning | LCH | Calcasieu | 4 hr |
| Jun 27, 1:18 PM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 9 hr |
| Jun 27, 1:48 PM CDT | Tornado Warning | LCH | Jefferson Davis | 42 min |
| Jun 27, 2:09 PM CDT | Special Marine Warning | LCH | 51 min | |
| Jun 27, 2:15 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 60 min |
| Jun 27, 2:19 PM CDT | Special Marine Warning | LCH | 56 min | |
| Jun 27, 2:22 PM CDT | Tornado Warning | LCH | Calcasieu, Jefferson Davis | 38 min |
| Jun 27, 2:45 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Jefferson Davis | 60 min |
| Jun 27, 2:52 PM CDT | Tornado Warning | LCH | Jefferson Davis | 38 min |
| Jun 27, 3:26 PM CDT | Flash Flood Warning | LCH | Calcasieu, Jefferson Davis | 94 min |
| Jun 27, 4:55 PM CDT | Areal Flood Warning | LCH | Calcasieu | 6 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.